Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Feb 9, 2009, 8:39 AM CST for 6 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 9, 2009, 8:39 AM CST (14:39 UTC)
- Expired
- Feb 9, 2009, 9:30 AM CST
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Anderson County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 8:44 AM CST | TSTM WND GST 65 | 2 W Garnett, KS | |
| Feb 9, 9:03 AM CST | TSTM WND DMG | Grantville, KS | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 091439
SVRTOP
KSC003-045-059-087-139-177-091530-
/O.NEW.KTOP.SV.W.0003.090209T1439Z-090209T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
839 AM CST MON FEB 9 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
EASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 930 AM CST
* AT 834 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF GARNETT TO 5 MILES WEST OF OTTAWA
TO SOUTHEASTERN TOPEKA...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...
GREELEY...
CLINTON LAKE...
MERIDEN...
BALDWIN CITY...
PLEASANT GROVE...
LANE...
PERRY...
LAWRENCE...
WELLSVILLE...
OZAWKIE...
VALLEY FALLS...
OSKALOOSA...
EUDORA...
MCLOUTH...
WINCHESTER...
NORTONVILLE...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 177 AND 199.
STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER INSIDE A
BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3803 9507 3803 9522 3859 9540 3904 9574
3920 9558 3940 9559 3942 9556 3941 9516
3897 9518 3897 9505
TIME...MOT...LOC 1439Z 229DEG 45KT 3822 9515 3866 9529
3904 9558
$$
BOUSTEAD5 follow-up statements
000
WWUS53 KTOP 091448
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
848 AM CST MON FEB 9 2009
KSC003-045-059-087-139-177-091530-
/O.CON.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-ANDERSON-
847 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR EASTERN ANDERSON...FRANKLIN...NORTHEASTERN OSAGE...DOUGLAS...
EASTERN SHAWNEE AND JEFFERSON COUNTIES...
AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GARNETT TO 4 MILES
NORTH OF OTTAWA TO TECUMSEH...OR 9 MILES EAST OF TOPEKA...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RANTOUL...LECOMPTON...PERRY STATE PARK...PERRY...VINLAND...PERRY
LAKE...WILLIAMSTOWN...WELLSVILLE...LAWRENCE...OZAWKIE...VALLEY
FALLS...EUDORA...OSKALOOSA...MCLOUTH...NORTONVILLE AND WINCHESTER.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 177 AND 199.
EMERGENCY MANAGEMENT REPORTS ESTIMATED WINDS OF 65 MPH 2 MILES WEST
OF GARNETT IN ANDERSON COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3803 9507 3803 9522 3859 9540 3904 9574
3920 9558 3940 9559 3942 9556 3941 9516
3897 9518 3897 9505
TIME...MOT...LOC 1447Z 233DEG 38KT 3826 9507 3870 9521
3908 9549
$$
BOUSTEAD000
WWUS53 KTOP 091455
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
855 AM CST MON FEB 9 2009
KSC139-091505-
/O.CAN.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
OSAGE-
855 AM CST MON FEB 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY HAS
BEEN CANCELLED...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3824 9506 3835 9517 3866 9533 3882 9550
3886 9550 3886 9555 3904 9574 3920 9558
3940 9558 3942 9556 3941 9516 3897 9518
3897 9505
TIME...MOT...LOC 1455Z 233DEG 38KT 3831 9498 3875 9512
3913 9540
$$
KSC003-045-059-087-177-091530-
/O.CON.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
JEFFERSON-SHAWNEE-DOUGLAS-FRANKLIN-ANDERSON-
855 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR NORTHEASTERN ANDERSON...EASTERN FRANKLIN...DOUGLAS...EASTERN
SHAWNEE AND JEFFERSON COUNTIES...
AT 853 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GREELEY TO 4 MILES
WEST OF WELLSVILLE TO 3 MILES NORTHWEST OF PERRY...OR ALONG A LINE
EXTENDING FROM 26 MILES SOUTHEAST OF OTTAWA TO 11 MILES NORTHEAST OF
OTTAWA TO 14 MILES NORTHWEST OF LAWRENCE...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY FALLS...OSKALOOSA...EUDORA...MCLOUTH...WINCHESTER AND
NORTONVILLE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 178 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 183 AND 199.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3824 9506 3835 9517 3866 9533 3882 9550
3886 9550 3886 9555 3904 9574 3920 9558
3940 9558 3942 9556 3941 9516 3897 9518
3897 9505
TIME...MOT...LOC 1455Z 233DEG 38KT 3831 9498 3875 9512
3913 9540
$$
BOUSTEAD000
WWUS53 KTOP 091507
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
907 AM CST MON FEB 9 2009
KSC003-177-091516-
/O.CAN.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
SHAWNEE-ANDERSON-
906 AM CST MON FEB 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDERSON AND
EASTERN SHAWNEE COUNTIES HAS BEEN CANCELLED...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3846 9506 3850 9510 3871 9517 3880 9528
3887 9533 3896 9538 3920 9558 3940 9558
3942 9556 3941 9516 3897 9518 3897 9505
TIME...MOT...LOC 1506Z 190DEG 51KT 3859 9503 3900 9516
3937 9545
$$
KSC045-059-087-091530-
/O.CON.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
JEFFERSON-DOUGLAS-FRANKLIN-
906 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR NORTHEASTERN FRANKLIN...EASTERN DOUGLAS AND JEFFERSON COUNTIES...
AT 902 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RANTOUL TO 4 MILES WEST OF EUDORA TO VALLEY FALLS...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF OTTAWA TO 5 MILES
EAST OF LAWRENCE TO 10 MILES SOUTHWEST OF NORTONVILLE...MOVING NORTH
AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
EUDORA...MCLOUTH...WINCHESTER AND NORTONVILLE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 194 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 193 AND 199.
EMERGENCY MANAGEMENT HAS REPORTED POWERLINES DOWN IN GRANTVILLE IN
JEFFERSON COUNTY FROM STRONG WINDS.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3846 9506 3850 9510 3871 9517 3880 9528
3887 9533 3896 9538 3920 9558 3940 9558
3942 9556 3941 9516 3897 9518 3897 9505
TIME...MOT...LOC 1506Z 190DEG 51KT 3859 9503 3900 9516
3937 9545
$$
BOUSTEAD000
WWUS53 KTOP 091519
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
919 AM CST MON FEB 9 2009
KSC045-059-091529-
/O.CAN.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
DOUGLAS-FRANKLIN-
919 AM CST MON FEB 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
EASTERN DOUGLAS COUNTIES HAS BEEN CANCELLED...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3941 9516 3904 9518 3909 9526 3921 9540
3940 9558 3942 9556
TIME...MOT...LOC 1519Z 191DEG 49KT 3915 9510 3952 9539
$$
KSC087-091530-
/O.CON.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
JEFFERSON-
919 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CST
FOR NORTHEASTERN JEFFERSON COUNTY...
AT 916 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF MCLOUTH TO 6 MILES NORTHWEST OF
NORTONVILLE...OR ALONG A LINE EXTENDING FROM TONGANOXIE TO 6 MILES
NORTHWEST OF NORTONVILLE...MOVING NORTH AT 55 MPH.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3941 9516 3904 9518 3909 9526 3921 9540
3940 9558 3942 9556
TIME...MOT...LOC 1519Z 191DEG 49KT 3915 9510 3952 9539
$$
BOUSTEAD000
WWUS53 KTOP 091526
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
926 AM CST MON FEB 9 2009
KSC087-091536-
/O.EXP.KTOP.SV.W.0003.000000T0000Z-090209T1530Z/
JEFFERSON-
926 AM CST MON FEB 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 930 AM CST...
AT 926 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3941 9516 3904 9518 3909 9526 3921 9540
3940 9558 3942 9556
TIME...MOT...LOC 1526Z 191DEG 49KT 3924 9508 3961 9536
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 6:35 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 9, 6:35 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 635 AM CST MON FEB 9 2009 .UPDATE... UPDATE FOR THE 12Z TAFS. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... SHOWERS WERE EXPANDING IN COVERAGE ACRS CNTRL KS AS OF 12Z AND THIS IS EXPECTED TO MOV INTO THE TAF SITES BY 14Z AND CONT THRU ABOUT 18Z. WE EXPECTED MVF VISBY WITH THE SHOWERS...BUT MAY SEE SOME IFR CEILINGS FRM ARND 14Z THRU 18Z TODAY. THERE AFTR...MID LVL DRY SLOP MOVS INTO THE TAF SITES AND WE SHLD SEE CLDS CLR. MAY CONT TO SEE A SCT CU DECK AT TOP/FOE IN THE DEEPER MOISTURE. WINDS WL INCREASE THIS AFTN WITH GUSTS ARND 40 KTS EXPECTED BY PEAK HEATING. VFR CONDS EXPECTED TO CONT THRU THE NIGHT AND WINDS WILL BEGIN TO DIMINISH THIS EVNG AND WE SEE THE GUSTS END BY 10Z TUE. && .PREV DISCUSSION... /ISSUED 420 AM CST MON FEB 9 2009/ DISCUSSION... LATEST WATER VAPOR SHOWING STRONG SHORTWAVE MOVING WESTERN TX WITH ANOTHER SHORTWAVE LOBE ACROSS EASTERN NM. AT THE SFC...LOW PRESSURE CONTINUES TO DEVELOP OVER NORTHEAST CO AND WILL LIFT NORTHEAST THROUGH THE DAY. AS THE SHORTWAVE(S) LIFT NORTHEAST ACROSS KS... INITIAL AREA OF SHOWERS AND SOME EMBEDDED THUNDER WILL LIFT NORTHEAST ACROSS THE CWA AND ENDING BY LATE MORNING. WILL KEEP CATEGORICAL POPS STRENGTHENING PRESSURE GRADIENT WILL BE SITUATED ACROSS THE CWA AS DRY SLOT BEGINS TO APPROACH THE SOUTHWEST CWA TOWARDS 18Z. THE EASTERN NM WAVE WILL BEGIN TO TRAVERSE THE CWA SOUTHWEST TO NORTHEAST FROM 18Z THROUGH 21Z. DURING THE THIS TIMEFRAME...THE CWA...ESPECIALLY THE NORTHEAST HALF OF THE CWA... WILL BEGIN TO EXPERIENCE STEEPER LAPSE RATES AS LOW LEVEL MOISTURE AXIS COINCIDES WITH THE PASSAGE OF THE UPPER TROUGH AXIS AND A BRIEF WINDOW OF LARGE SCALE ASCENT. WITH STRONG SHEAR...FAVORABLE HODOGRAPHS AND CAPES OF 500-800 J/KG...COULD SEE A FEW LOW TOPPED SUPERCELLS DEVELOP IN THIS TIMEFRAME CAPABLE OF STRONG WINDS AND POSSIBLY A BRIEF TORNADO...WHICH WOULD RAPIDLY MOVE NORTHEAST OF THE CWA BY LATE AFTERNOON AS DRY SLOT MOVES IN. DURING THIS TIMEFRAME...SHOULD ALSO SEE THE STRONGEST MOMENTUM TRANSFER OF WINDS AS FCST SOUNDINGS STILL SUGGEST NEARLY ADIABATIC LAPSE RATES WITHIN THE DRY SLOT WITHIN INCREASINGLY UNIDIRECTIONAL FLOW. WILL MAINTAIN WIND ADVISORY ALL AREAS 9 AM THIS MORNING UNTIL 6 PM TONIGHT...HOWEVER THE 1 PM TO 4 PM TIMEFRAME LOOKS MOST IMPRESSIVE...ESPECIALLY ALONG THE TURNPIKE CORRIDOR WHEN SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE POSSIBLE. IF DRY SLOT MOVES IN QUICKER THAN EXPECTED...THEN WINDS SPEEDS WILL BE EVEN STRONGER AND DAY SHIFT MAY NEED TO CONSIDER A HIGH WIND WARNING IN SOME AREAS IF THIS OCCURS. HAVE INCREASED HIGHS MOST AREAS TODAY INTO THE MIDDLE 60S. TONIGHT...SKIES WILL CLEAR ALL AREAS WITH DECREASING WINDS. DRIER AIR WILL PUSH SOUTH AND EAST...BUT NOT TOO FAR TO THE SOUTH OF THE CWA. STRONG SHORTWAVE...NOW MOVING INTO THE CA COAST WILL MOVE RAPIDLY EAST INTO THE SOUTHERN HIGH PLAINS LATE IN THE DAY AND SHOULD INDUCE CYCLOGENESIS WHICH WILL ALLOW FOR A RETURN FLOW OF THE MOISTURE THAT WAS POOLED TO THE SOUTH TO MOVE NORTHWARD IN THE DEVELOPING LLVL JET TUESDAY EVENING. THIS WILL RESULT IN INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE SOUTHEAST HALF OF THE CWA TUESDAY NIGHT WITH RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW AFTER MIDNIGHT NORTHWEST AREAS. AS THE SYSTEM DEEPENS OVER THE SOUTHERN PLAINS...THIS PRECIP COULD LINGER ACROSS THE CWA THE FIRST HALF OF THE DAY WEDNESDAY BEFORE MOVING RAPIDLY OFF TO THE EAST. WITH UPPER SYSTEM UNDERGOING RAPID STRENGTHENING...A CONCERN FOR A POSSIBLE RAPID CHANGEOVER TO SNOW...BUT IS STILL TOO FAR OUT TO FCST WITH HIGH CONFIDENCE AND WILL KEEP AS RAIN OR SNOW FOR NOW. NEXT SYSTEM STILL FCST TO ARRIVE WITH ANOTHER RAIN SNOW CHANCE BY THE END OF THE WEEK AS ACTIVE FLOW PATTERN CONTINUES. THIS IS WELL HANDLED WITH THE CURRENT FCST AND NO CHANGES MADE TO THE FCST BEYOND WEDNESDAY. AVIATION... FOR THE 06Z TAFS...BACKED OFF TIMING OF THE MVFR CIGS EVEN FURTHER AS LOW LEVEL EASTERLY FLOW HAS KEPT MVFR CIGS WELL OFF TO THE SOUTH AND EAST OF TAF SITES. INTRODUCED SOME LLWS INTO THE TAFS AS EASTERLY FLOW REMAINS DECOUPLED FROM THE INCREASING STRENGTH OF THE SOUTHERLY LOW LEVEL JET TONIGHT. KEPT IFR CIGS IN THE FORECAST AS LOW LEVEL SATURATION LOOKS LIKELY ONCE THE UPPER LEVEL SYSTEM PULLS INTO THE CENTRAL PLAINS THIS MORNING. LOW LEVEL WINDS LOOK TO REMAIN STRONG ON MONDAY...ESPECIALLY FOR LIGHT AIRCRAFT. CAVANAUGH && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011- KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035- KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058- KSZ059. && BOUSTEAD
Hazardous weather outlook, Feb 9, 5:43 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 543 AM CST MON FEB 9 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-101145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 543 AM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITHIN THE RAIN THIS MORNING...BUT ARE NOT EXPECTED TO BE STRONG. HOWEVER SCATTERED THUNDERSTORMS MAY REDEVELOP BETWEEN NOON AND 3 PM. THE BETTER CHANCES FOR THUNDERSTORMS WILL BE ALONG AND NORTH OF A BELLEVILLE...TOPEKA TO OTTAWA LINE. ANY STORMS THAT DO DEVELOP WOULD BE CAPABLE OF STRONG WINDS AND A BRIEF TORNADO CANNOT BE RULED OUT. IN ADDITION...SUSTAINED WINDS OF 25 TO 35 MPH WILL GUST INTO THE 45 TO 55 MPH RANGE BY AFTERNOON IN MANY AREAS. THEREFORE A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH THE AFTERNOON ACROSS THE ENTIRE AREA. DUE TO THE STRONG WINDS... THE RANGELAND FIRE DANGER INDEX COULD REACH THE VERY HIGH CATEGORY FOR SOME LOCATIONS IN NORTH CENTRAL AND EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO EAST CENTRAL AND NORTHEAST KANSAS LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. THERE IS ALSO A POTENTIAL FOR ACCUMULATING SNOWFALL LATE TUESDAY NIGHT AND WEDNESDAY MORNING OVER NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. YET ANOTHER STORM SYSTEM MAY BRING ANOTHER CHANCE FOR ACCUMULATING SNOW TO THE ENTIRE AREA LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO THE NORTH OF INTERSTATE 70 BETWEEN NOON AND 3 PM.
In the hours before
Local storm report, Feb 9, 8:18 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
818 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM TSTM WND GST 5 S EMPORIA 38.33N 96.18W
02/09/2009 M70 MPH LYON KS ASOS
&&Local storm report, Feb 9, 8:19 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
819 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM TSTM WND GST 4 WSW MANHATTAN 39.16N 96.64W
02/09/2009 M58 MPH RILEY KS ASOS
&&Local storm report, Feb 9, 8:28 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
828 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM TSTM WND GST EMPORIA 38.40N 96.18W
02/09/2009 M69 MPH LYON KS ASOS
GUST MEASURED BY THE EMPORIA ASOS.
&&
ELLocal storm report, Feb 9, 8:30 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
830 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND GST E READING 38.52N 95.95W
02/09/2009 E70.00 MPH LYON KS TRAINED SPOTTER
TREE BRANCHES REPORTED TO BE FLYING AROUND.
&&
ELLocal storm report, Feb 9, 8:38 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
838 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND GST BURLINGAME 38.75N 95.83W
02/09/2009 E65 MPH OSAGE KS TRAINED SPOTTER
&&
MRCThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:02 AM CST | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage and 2 more | 43 min |
| Feb 9, 8:20 AM CST | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more | 40 min |
| Feb 9, 8:55 AM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson, Marshall, Nemaha | 42 min |
| Feb 9, 2:19 PM CST | High Wind Warning | TOP | Clay, Cloud, Dickinson, Geary, Lyon, Morris and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.